MAUDE Adverse Event Report: BECTON DICKINSON BD ULTRA-FINE¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD ULTRA-FINE¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 328203
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd ultra-fine¿ pen needle was unable to prime.The following was received by the initial reporter: consumer reported on voice message - using the ultra fine original pen needles unable to use pen needle on (b)(8) 2023.The needle is clogged during injection.Injects 1x a day.Did not think to try another pen needle from the box.Has not taken insulin since saturday (b)(6) 2023.She called her doctor to inform of this they have not called her back.Contacted pharmacy - pharmacy said to call bd.Caller has the pen needle box at home she is currently at work.
 
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd ultra-fine¿ pen needle was unable to prime.The following was received by the initial reporter: consumer reported on voice message - using the ultra fine original pen needles unable to use pen needle on (b)(6) 2023.The needle is clogged during injection.Injects 1x a day.Did not think to try another pen needle from the box.Has not taken insulin since saturday (b)(6) 2023.She called her doctor to inform of this they have not called her back.Contacted pharmacy - pharmacy said to call bd.Caller has the pen needle box at home she is currently at work.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.H3 other text : see h.10.

Brand Name
BD ULTRA-FINE¿ PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key18169448
Report Number2243072-2023-02067
Device Sequence Number7653135
Product Code FMI
UDI-Device Identifier00382903282036
UDI-Public(01)00382903282036
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K213478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328203
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown